Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 145, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 26, 2015, 1:12 PM MDT for Morgan County, Washington County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2015, 1:12 PM MDT (19:12 UTC)
- Expired
- Jul 26, 2015, 2:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, CO, Washington County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:07 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866
WUUS55 KBOU 261912
SVRBOU
COC087-121-262000-
/O.NEW.KBOU.SV.W.0145.150726T1912Z-150726T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
112 PM MDT SUN JUL 26 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...
NORTH CENTRAL WASHINGTON COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 200 PM MDT
* AT 112 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARY...OR 18
MILES WEST OF AKRON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRUSH...HILLROSE...SNYDER...MIDWAY AND GARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4040 10321 4016 10326 4000 10338 4004 10376
4039 10361
TIME...MOT...LOC 1912Z 208DEG 31KT 4009 10354
HAIL...1.00IN
WIND...60MPH
$$
RJK1 follow-up statement
309
WWUS55 KBOU 261958
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
158 PM MDT SUN JUL 26 2015
COC087-121-262007-
/O.EXP.KBOU.SV.W.0145.000000T0000Z-150726T2000Z/
MORGAN CO-WASHINGTON CO-
158 PM MDT SUN JUL 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN AND NORTH
CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT 200 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT FOR
NORTHEASTERN COLORADO.
LAT...LON 4040 10321 4016 10326 4000 10338 4004 10376
4039 10361
TIME...MOT...LOC 1954Z 208DEG 31KT 4009 10354
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:16 AM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 26, 9:16 AM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 916 AM MDT SUN JUL 26 2015 .UPDATE... ISSUED AT 903 AM MDT SUN JUL 26 2015 WATER VAPOR IMAGERY SHOWING INCREASING MOISTURE FROM THE SOUTHWEST. HOURLY INTEGRATED PW VALUES JUST STARTING TO SHOW A SLOW INCREASE ALONG THE FRONT RANGE BUT WITH MORE NOTICEABLE INCREASES OVER SOUTHERN COLORADO. ALREADY HAD ISOLATED SHOWERS OVER FAR NE COLORADO EARLIER THIS AM WHILE DECENT SWATH OF MID LEVEL CLOUDS AND A FEW SHOWERS ARE NOW OVER SW COLORADO. SHORT RANGE MODELS CONTINUE TO FOCUS STRONGEST CONVECTION OVER THE PALMER DIVIDE AND INTO EAST CENTRAL COLORADO LATER IN THE DAY. THIS IS WHERE DEEPEST MOISTURE IS AND SURFACE DEWPOINTS ARE IN THE 60S. SOME OF THIS WILL MIX OUT WITH SOME DRIER AIR BUT STILL EXPECT SURFACE BASED CAPES UP TO 1000J/KG OVER EASTERN SECTIONS AND LESSER AMOUNTS TOWARDS THE FRONT RANGE. COULD SEE A FEW SEVERE STORMS WITH GUSTY OUTFLOW WINDS AND HAIL EAST OF DENVER. FORECASTS LOOK ON TRACK WITH ONLY MINIMAL CHANGES NEEDED. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 339 AM MDT SUN JUL 26 2015 AN UPPER LEVEL RIDGE REMAINS OVER TEXAS AND WILL KEEP A SOUTHWEST FLOW ALOFT OVER COLORADO THROUGH TONIGHT. A WEAK SHORT WAVE TROUGH WILL MOVE ACROSS THE STATE TODAY IN THE SOUTHWEST FLOW. THIS WILL BRING INCREASING MOISTURE THROUGH THE DAY. SKIES WILL START OFF MOSTLY SUNNY...BUT CLOUDS WILL INCREASE FROM THE SOUTHWEST AND SKIES WILL BE MOSTLY CLOUDY BY NOON. THIS WILL KEEP HIGHS COOLER THAN YESTERDAY. THE INCREASE IN MOISTURE ALONG WITH THE WAVE IS EXPECTED TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS. BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE EASTERN PLAINS WHERE THE GREATEST MOISTURE WILL BE. PRECIPITABLE WATER VALUES WILL INCREASE TO EIGHT TENTHS OF AN INCH ALONG THE FRONT RANGE TO AN INCH AND A QUARTER OVER THE EASTERN PLAINS. EVEN THOUGH DEW POINTS ARE IN THE MID TO UPPER 60S AT THIS TIME OVER THE EASTERN PLAINS...EXPECT THEM TO DROP INTO THE 50S THIS AFTERNOON AS DRIER AIR ALOFT MIXES DOWN. THIS COMBINED WITH TEMPERATURES IN THE UPPER 80S WILL PRODUCE SURFACE BASED CAPES OF 500-1000 J/KG. COULD SEE A COUPLE SEVERE STORMS ON THE PLAINS THIS AFTERNOON WITH LARGE HAIL AND WIND GUSTS TO 60 MPH. ALONG THE FRONT RANGE...WHERE IT WILL BE DRIER CAPES WILL BE LESS THAN 500 J/KG. MAIN THREATS FROM THE STORMS ALONG THE FRONT RANGE WILL BE BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH. STORMS WILL PUSH EAST OF THE AREA BY MID EVENING AS THE SHORT WAVE SHIFTS EAST OF THE STATE. LOWS WILL BE NEAR NORMAL FOR THIS TIME OF YEAR WITH READINGS IN THE UPPER 50S TO MID 60S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 339 AM MDT SUN JUL 26 2015 SWLY FLOW ALOFT WILL INCREASE ON MON AS AN UPPER LEVEL TROUGH MOVES INTO THE NRN ROCKIES. FLOW OF LIMITED SUBTROPICAL MOISTURE WILL BE MAINLY OVER THE ERN PLAINS WITH SOMEWHAT DRIER AIR OVER THE HIGHER TERRAIN. WILL KEEP IN ISOLD TO WIDELY SCT AFTN AND EVENING TSTMS ACROSS THE AREA HOWEVER BEST CHC LOOKS TO BE OVER THE PLAINS. HIGHS ON MON WILL BE IN THE 90S OVER NERN CO. ON TUE THE FLOW ALOFT WILL BECOME MORE WLY AS THE UPPER LEVEL TROUGH MOVES INTO THE NRN PLAINS WHICH WILL KEEP ANY FLOW OF SUBTROPICAL MOISTURE SOUTH OF THE AREA. MEANWHILE A CDFNT WILL MOVE ACROSS NERN CO WHICH WILL BRING IN COOLER AND DRIER AIR BEHIND IT. AT THIS TIME IT LOOKS LIKE ANY AFTN TSTM ACTIVITY WILL BE LIMITED TO AREAS OVER THE HIGHER TERRAIN SOUTH OF I-70. AS FOR HIGHS READINGS WILL DROP BACK INTO THE 85 TO 90 DEGREE RANGE OVER THE PLAINS. FOR TUE NIGHT BOTH THE ECMWF AND GFS SHOW LOW LVL MOISTURE INCREASING ACROSS THE PALMER DIVIDE AND FRONT RANGE IN SELY LOW LVL FLOW IN ADVANCE OF A 2ND SURGE WHICH COMES IN OVERNIGHT. AS THIS SECOND SURGE MOVES ACROSS BOTH MODELS SHOW SOME POTENTIAL FOR TSTM DEVELOPMENT SO WILL MENTION A SLIGHT CHC OF STORMS TUE NIGHT. BY WED AN UPPER LEVEL HIGH WILL EXTEND FM THE SRN ROCKIES INTO TEXAS WITH DRY WLY FLOW ALOFT OVER THE AREA AS SUBTROPICAL MOISTURE WILL STAY MAINLY TO THE SOUTH. APPEARS ANY TSTM ACTIVITY WILL STAY MAINLY SOUTH OF I-70 OVER THE HIGHER TERRAIN AND POSSIBLY OVER THE PALMER DIVIDE. AS FOR HIGHS 850-700 MB TEMPS DROP A FEW MORE DEGREES SO WILL KEEP READINGS IN THE LOWER TO MID 80S OVER NERN CO. FOR THU AND FRI THE UPPER LEVEL HIGH WILL BEGIN TO RETROGRADE FURTHER WEST WITH THE FLOW ALOFT BECOMING MORE WNW. THIS WOULD KEEP FLOW OF SUBTROPICAL MOISTURE WELL SOUTH OF THE AREA BOTH DAYS WITH ONLY ISOLATED TSTM COVERAGE IN THE MTNS. ACROSS THE PLAINS THERE WILL BE DECENT LOW LVL MOISTURE AHEAD OF A WEAK SFC LEE TROUGH BOTH THU AND FRI WHICH COULD ALLOW FOR THE DEVELOPMENT OF A FEW LATE AFTN/EARLY EVENING TSTMS OVER THE FAR NERN PLAINS BOTH DAYS. AS FOR HIGHS READINGS WILL RISE BACK INTO THE UPPER 80S TO NEAR 90 ON THU AND THEN INTO THE LOWER TO MID 90S BY FRI OVER NERN CO. BY SAT LITTLE CHANGE EXPECTED AS WNW FLOW ALOFT WILL REMAIN OVER THE AREA WITH SUBTROPICAL MOISTURE STAYING SOUTH OF THE AREA. SO ANY TSTM ACTIVITY WILL LIKELY STAY RATHER ISOLD. HIGHS ON SAT WILL CONTINUE IN THE 90S OVER NERN CO. && .AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 903 AM MDT SUN JUL 26 2015 INCREASED MOISTURE LEVELS EXPECTED FOR THIS AFTERNOON WHICH WILL LEAD TO A CHANCE OF SHOWERS/THUNDERSTORMS. EXPECT MAINLY GUSTY WINDS THE MAIN THREAT WITH THE STORMS AS LOW LEVELS DRY OUT. SURFACE WINDS EXPECTED TO SHIFT SOUTHEAST THIS AFTERNOON BEFORE SHOWERS WILL RESULT IN ERRATIC AND VARYING WIND DIRECTIONS AT TERMINALS THRU THIS EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ENTREKIN SHORT TERM...MEIER LONG TERM...RPK AVIATION...ENTREKIN
Hazardous weather outlook, Jul 26, 9:55 AM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 955 AM MDT SUN JUL 26 2015 COZ030>051-271600- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 955 AM MDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CLOUDS AND MOISTURE WILL INCREASE THIS MORNING AS AN UPPER LEVEL SYSTEM MOVES ACROSS THE STATE. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE STRONGEST STORMS WILL BE FOUND ON THE EASTERN PLAINS...ESPECIALLY EAST OF A LINE FROM CASTLE ROCK TO FORT MORGAN WHERE A COUPLE OF STORMS COULD BECOME SEVERE. HEAVY RAIN...HAIL AND STRONG OUTFLOW WINDS WILL BE POSSIBLE WITH THE STORMS. ALONG THE FRONT RANGE...THE STRONGEST STORMS MAY PRODUCE...HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON MONDAY WITH HIGHS IN THE LOWER 90S. FOR TUESDAY AND WEDNESDAY...COOLER AND DRIER AIR WILL SPREAD EAST ACROSS THE STATE WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR BOTH DAYS. FOR THE LATTER HALF OF THE WEEK TEMPERATURES WILL SLOWLY RISE BACK TO SEASONAL NORMALS WITH ISOLATED LATE DAY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:01 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 44 min |
| Jul 26, 2:33 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 27 min |
| Jul 26, 2:50 PM MDT | Flash Flood Warning | BOU | Morgan, Weld | 3 hr |
| Jul 26, 3:15 PM MDT | Special Weather Statement | BOU | Kit Carson | 30 min |
| Jul 26, 3:57 PM MDT | Areal Flood Advisory | BOU | Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.